Full Question: I’ve had a headache, one sided, for about 10 days straight. I’ve been to the doctors before, they’ve all said tension headache, I had a cat scan in fall of 2006 which was clear, lately I feel like I’ve had some lightheadedness, a little dizziness. I’ve never vomited while having a headache but sometimes I think I may be having some nausea. I had pre diabetic numbers about a year ago but that number has come down, my recent random glucose was a 109. Could blood sugar have anything to do with the headaches/dizziness. I admit my job is stressful and I’m recently married. Is it okay to be taking pain relievers for 10 days in a row? Christie.
You raise a number of issues that really should be addressed by a doctor who has access to your full medical history and can examine you and discuss this in person. A few points…
Tension-type headaches are seldom one-sided. See _Tension-Type Headaches - The Basics _.
A random glucose level tells you next to nothing. If you had glucose levels of concern a year ago, this should be followed carefully. I would suggest a glycosated hemoglobin test HbA1c at least once a year. This would tell you your average glucose level for the 90 days immediately prior to the test. Yes, glucose levels can affect headaches and dizziness.
One-sided headache, dizziness, lightheadedness, and nausea could mean Migraine. Is there any history of Migraines, “sick headaches,” or sinus headaches in your family?
No, you should not be taking pain relievers 10 days in a row. You shouldn’t be taking them more than two or three days a week. Doing so can make matters worse by causing medication overuse headaches, aka rebound. See _Medication Overuse Headaches - When the Remedy Backfires _.
If your doctor can’t help you, consider a headache specialist. There’s a link to our directory of patient recommended specialists below.
John Claude Krusz and Teri Robert
If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists.
Another good source of information and support is our forum. To post to the forum, you’ll need to register, even if you’re already registered on the main section of our site. You can use the same email address and password for both registrations.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click** HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM**. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
© Teri Robert and J.C. Krusz, 2008.
Last updated May 25, 2008.
Do you have questions about Migraine? Reader questions are answered by UCNS certified Migraine and headache specialist Dr. David Watson, and award-winning patient educator and advocate Teri Robert. Questions may be submitted via our submission form. Accepted questions will be answered by publishing the answers in our Ask the Clinician column. For an overview of how we can help and questions we can and can’t answer, please see Seeking Migraine and Headache Diagnoses and Medical Advice.